Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 161, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Aug 30, 2015, 4:44 PM EDT for Columbia County, Lincoln County, McDuffie County, Georgia. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 30, 2015, 4:44 PM EDT (20:44 UTC)
- Expired
- Aug 30, 2015, 5:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Columbia County, GA, Lincoln County, GA, McDuffie County, GA
The radar
The Columbia radar (KCAE), 133 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 4:46 PM EDT | TSTM WND DMG | 5 N Thomson, GA | SHERIFF DISPATCH REPORTED TREES AND POWERLINES DOWN ALONG STAGECOACH ROAD. |
| Aug 30, 4:54 PM EDT | TSTM WND DMG | 10 N Thomson, GA | SHERIFF DISPATCH REPORTED TREES AND POWERLINES DOWN ALONG HWY. 43. |
| Aug 30, 5:16 PM EDT | TSTM WND DMG | 14 Nw Evans, GA | SHERIFF DISPATCH REPORTED TREES IN ROADWAY ON RAY OWENS ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 36 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 605 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
615
WUUS52 KCAE 302044
SVRCAE
GAC073-181-189-302130-
/O.NEW.KCAE.SV.W.0161.150830T2044Z-150830T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
444 PM EDT SUN AUG 30 2015
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LINCOLN COUNTY IN EAST CENTRAL GEORGIA...
NORTHWESTERN MCDUFFIE COUNTY IN EAST CENTRAL GEORGIA...
NORTHWESTERN COLUMBIA COUNTY IN EAST CENTRAL GEORGIA...
* UNTIL 530 PM EDT
* AT 443 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 8 MILES NORTH OF THOMSON...AND
MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
THOMSON AND LINCOLNTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...ALSO USE WWW.FACEBOOK.COM/NWSCOLUMBIA AND EMAIL
CAEWX@NOAA.GOV TO RELAY SEVERE WEATHER REPORTS. IF ON OR NEAR LAKE
THURMOND...GET OUT OF THE WATER AND MOVE INDOORS OR INSIDE A
VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE
PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH
TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DO NOT BE
CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3365 8258 3364 8257 3365 8257 3364 8256
3364 8252 3366 8251 3365 8250 3365 8249
3373 8254 3387 8248 3366 8220 3344 8247
3358 8261
TIME...MOT...LOC 2043Z 213DEG 17KT 3359 8250
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 2:09 PM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Aug 30, 2:09 PM EDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 209 PM EDT SUN AUG 30 2015 .SYNOPSIS... MOISTURE FROM THE GULF OF MEXICO WILL MOVE IN PLACE THROUGH THE MIDDLE OF THE WEEK. THIS...COMBINED WITH A SERIES OF UPPER LEVEL DISTURBANCES AND AFTERNOON HEATING WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY. && .NEAR TERM /THROUGH TONIGHT/... MODELS KEEP DEEP TROF OVER THE MS VALLEY WITH MOISTURE ADVECTING NORTHWARD INTO THE FA. SERIES OF UPPER LEVEL SHORT WAVES WILL TRIGGER PERIODS OF SCATTERED SHOWERS AND THUNDERSTORMS. SATPIX SHOW SOME BREAKS IN THE OVERCAST IN CENTRAL GA HEADING INTO THE CSRA SO FOCUS FOR CONVECTION SHOULD BE IN THIS AREA THROUGH THE EVENING. HAVE RAISED AFTERNOON TEMPS DUE TO SOME BREAKS IN THE OVERCAST ADVECTING NORTHWARD. AFTERNOON TEMPS SHOULD RISE TO AROUND 80 IN THE NORTHERN COUNTIES TO THE MID 80S IN THE CSRA. CLOUDS WILL PREVAIL THROUGH MOST OF THE NIGHT BUT SOME EVAPORATIONAL COOLING SHOULD HELP TEMPS DROP INTO THE UPPER 60S IN THE NORTHERN AREAS OF THE FA WITH LOWER 70S ELSEWHERE. && .SHORT TERM /MONDAY THROUGH TUESDAY/... ON MONDAY UPPER RIDGE TO THE SE BUILDS WEST TOWARDS THE COAST AS UPPER ENERGY LIFTS OUT TO THE NORTH. WEAK UPPER TROUGH/CLOSED LOW SHIFTS WEST TOWARDS THE LOWER/MID MS VALLEY/W GULF. REMNANT CIRCULATION FROM FORMER TROP CYCLONE ERIKA EXPECTED TO DRIFT INTO THE EASTERN GULF OF MEXICO. FOR THE MIDLANDS AND CSRA THERE APPEARS TO BE SUFFICIENT MOISTURE REMAINING IN PLACE GIVEN CONTINUED LOW LEVEL SOUTHERLY MOISTURE TRANSPORT WHICH WOULD RESULT IN SCATTERED MAINLY DIURNAL CONVECTION. HIGH TEMPERATURES ARE FORECAST A DEGREE OR TWO BELOW NORMAL...IN THE MID TO UPPER 80S. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... MODELS INDICATE WEAK UPPER TROUGH TO REMAIN TO THE WEST WITH UPPER RIDGE CENTERED TO THE E/SE CONTINUING TO SLOWLY BUILD WESTWARD TOWARDS THE COAST. COMBINATION OF THE UPPER TROUGH AND UPPER RIDGE WILL HELP TO PULL MORE TROPICAL MOISTURE NORTHWARD FOR MUCH OF THE WEEK. EXPECT A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY...WITH DIMINISHING CHANCES BY THE WEEKEND. TEMPS GENERALLY CLOSE TO NORMAL. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... SATPIX CONTINUE TO SHOW DEEP TROF OVER THE MS VALLEY WITH PLENTY OF MOISTURE MOVING NORTH INTO THE AREA. MAINLY VFR CIGS/VSBYS THROUGH 03Z THE EXPECT STRATUS TO DEVELOP OVER MOST OF THE AREA WITH IFR CIGS AND VFR/MVFR VSBYS THROUGH 16Z MONDAY. CONDITIONS GRADUALLY IMPROVING TO VFR MONDAY AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH 06Z...ESPECIALLY IN THE CSRA. EXTENDED AVIATION OUTLOOK...RESTRICTIONS POSSIBLE IN MAINLY EARLY MORNING FOG AND STRATUS PLUS AFTERNOON AND EVENING SCATTERED SHOWERS OR THUNDERSTORMS. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Aug 30, 4:26 AM EDT, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 426 AM EDT SUN AUG 30 2015 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-310830- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 426 AM EDT SUN AUG 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 4:34 PM EDT | Areal Flood Advisory | CAE | Burke, Columbia, Lincoln, McDuffie, Richmond | 3 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.